Alert archive / New Mexico / High Wind Warnings in 2010
High Wind Warning 2, NWS Albuquerque, NM
NWS Albuquerque, NM issued this high wind warning at Mar 8, 2010, 4:59 AM MST. It took effect at Mar 8, 2010, 11:00 AM MST. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 8, 2010, 4:59 AM MST (11:59 UTC)
- In effect from
- Mar 8, 2010, 11:00 AM MST
- Expired
- Mar 8, 2010, 8:00 PM MST
- In force
- 9 hr
- Issued by
- NWS Albuquerque, NM
The text
As transmitted, in the capitals the NWS used until 2016.
741 WWUS75 KABQ 081159 NPWABQ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ALBUQUERQUE NM 459 AM MST MON MAR 8 2010 ...VERY WINDY CONDITIONS TO DEVELOP THIS AFTERNOON ACROSS THE EAST CENTRAL AND SOUTHEAST PORTIONS OF NEW MEXICO... .STRONG WEST WINDS WILL DEVELOP THIS AFTERNOON FROM ALONG THE EASTERN SLOPES OF THE CENTRAL MOUNTAIN CHAIN EASTWARD TOWARD TEXAS BORDER. THE STRONGEST WINDS WILL LIKELY OCCUR NEAR THE SOUTHERN SANGRE DE CRISTO AND SANDIA MOUNTAINS AS WELL AS THE INTERSTATE 40 CORRIDOR WITHIN TORRANCE AND GUADALUPE COUNTIES. WINDS SHOULD GRADUALLY WEAKEN BY MID-EVENING AS THE UPPER LOW RESPONSIBLE FOR THE GUSTY CONDITIONS DEPARTS THE REGION. THERE IS A CHANCE THAT BREEZY TO WINDY CONDITIONS WILL PERSIST NEAR CLINES CORNERS THROUGH THE OVERNIGHT HOURS. NMZ521>523-529-532-533-081900- /O.UPG.KABQ.HW.A.0002.100308T1900Z-100309T1200Z/ /O.NEW.KABQ.HW.W.0002.100308T1800Z-100309T0300Z/ SANDIA/MANZANO MOUNTAINS-ESTANCIA VALLEY-CENTRAL HIGHLANDS- NORTHEAST HIGHLANDS-EASTERN SAN MIGUEL COUNTY-GUADALUPE COUNTY- 459 AM MST MON MAR 8 2010 ...HIGH WIND WARNING IN EFFECT FROM 11 AM THIS MORNING TO 8 PM MST THIS EVENING... THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 8 PM MST THIS EVENING. * WINDS...WEST 35 TO 45 MPH WITH FREQUENT GUSTS UP TO 60 MPH. * TIMING...WIND SPEEDS WILL PEAK IN STRENGTH LATE THIS AFTERNOON AND EARLY EVENING BEFORE WEAKENING AFTER 8 PM. BREEZY TO WINDY CONDITIONS ARE POSSIBLE THROUGH THE OVERNIGHT HOURS NEAR CLINES CORNERS. * VISIBILITY...WIDESPREAD AREAS OF REDUCED VISIBILITIES IN BLOWING DUST ARE NOT ANTICIPATED DUE TO RECENT PRECIPITATION. * LOCAL IMPACTS...STRONG CROSSWINDS ON NORTH TO SOUTH ORIENTED ROADS WILL IMPACT TRAVEL...ESPECIALLY HIGH PROFILE VEHICLES. MAJOR ROUTES THAT WILL BE IMPACTED BY THE STRONG WINDS INCLUDE HIGHWAY 285 FROM VAUGHN TO CLINES CORNERS...INTERSTATE 40 FROM TIJERAS TO SANTA ROSA AND HIGHWAY 41 NEAR WILLARD TO STANLEY. PRECAUTIONARY/PREPAREDNESS ACTIONS... REMEMBER...A HIGH WIND WARNING MEANS DAMAGING WINDS ARE IMMINENT OR HIGHLY LIKELY. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ NMZ534>537-081900- /O.UPG.KABQ.HW.A.0002.100308T1900Z-100309T1200Z/ /O.NEW.KABQ.WI.Y.0006.100308T1800Z-100309T0300Z/ QUAY COUNTY-CURRY COUNTY-ROOSEVELT COUNTY-DE BACA COUNTY- 459 AM MST MON MAR 8 2010 ...WIND ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 8 PM MST THIS EVENING... THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 8 PM MST THIS EVENING. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. * WINDS...WEST 30 TO 40 MPH WITH FREQUENT GUSTS UP TO 55 MPH. * TIMING...WIND SPEEDS WILL PEAK IN STRENGTH LATE THIS AFTERNOON AND EARLY EVENING BEFORE WEAKENING AFTER 8 PM. * VISIBILITY...WIDESPREAD AREAS OF REDUCED VISIBILITIES IN BLOWING DUST ARE NOT ANTICIPATED DUE TO RECENT PRECIPITATION. * LOCAL IMPACTS...STRONG CROSSWINDS ON NORTH TO SOUTH ORIENTED ROADS WILL IMPACT TRAVEL...ESPECIALLY HIGH PROFILE VEHICLES. MAJOR ROUTES THAT WILL BE IMPACTED BY THE STRONG WINDS INCLUDE HIGHWAY 60 FROM CLOVIS TO YESO...HIGHWAY 206 FROM MILNESAND TO PORTALES AS WELL AS PORTIONS OF INTERSTATE 40 IN QUAY COUNTY. PRECAUTIONARY/PREPAREDNESS ACTIONS... MOTORISTS SHOULD EXERCISE CAUTION WHILE TRAVELLING. SUDDEN GUSTS OF WIND MAY CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. EXTRA ATTENTION SHOULD BE GIVEN TO CROSS WINDS. && $$ NMZ524>526-538>540-081900- /O.NEW.KABQ.WI.Y.0006.100308T1800Z-100309T0300Z/ SOUTH CENTRAL HIGHLANDS-UPPER TULAROSA VALLEY- SOUTH CENTRAL MOUNTAINS-CHAVES COUNTY PLAINS- EASTERN LINCOLN COUNTY-SOUTHWEST CHAVES COUNTY- 459 AM MST MON MAR 8 2010 ...WIND ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 8 PM MST THIS EVENING... THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 8 PM MST THIS EVENING. * WINDS...WEST 30 TO 40 MPH WITH FREQUENT GUSTS UP TO 55 MPH. * TIMING...WIND SPEEDS WILL PEAK IN STRENGTH LATE THIS AFTERNOON AND EARLY EVENING BEFORE WEAKENING AFTER 8 PM. * VISIBILITY...WIDESPREAD AREAS OF REDUCED VISIBILITIES IN BLOWING DUST ARE NOT ANTICIPATED DUE TO RECENT PRECIPITATION. * LOCAL IMPACTS...STRONG CROSSWINDS ON NORTH TO SOUTH ORIENTED ROADS WILL IMPACT TRAVEL...ESPECIALLY HIGH PROFILE VEHICLES. MAJOR ROUTES THAT WILL BE IMPACTED BY THE STRONG WINDS INCLUDE HIGHWAY 380 FROM BINGHAM TO ROSWELL...HIGHWAY 285 FROM ROSWELL TO VAUGHN AS WELL AS HIGHWAY 54 FROM CARRIZOZO TO VAUGHN. PRECAUTIONARY/PREPAREDNESS ACTIONS... MOTORISTS SHOULD EXERCISE CAUTION WHILE TRAVELLING. SUDDEN GUSTS OF WIND MAY CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. EXTRA ATTENTION SHOULD BE GIVEN TO CROSS WINDS. && $$ DPORTER
2 follow-up statements
034 WWUS75 KABQ 081851 NPWABQ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ALBUQUERQUE NM 1151 AM MST MON MAR 8 2010 ...VERY WINDY CONDITIONS TO DEVELOP THIS AFTERNOON ACROSS EASTERN NEW MEXICO... .STRONG WEST WINDS WILL DEVELOP THIS AFTERNOON FROM ALONG THE EASTERN SLOPES OF THE CENTRAL MOUNTAIN CHAIN EASTWARD TOWARD TEXAS BORDER. THE STRONGEST WINDS WILL LIKELY OCCUR NEAR THE SOUTHERN SANGRE DE CRISTO AND SANDIA MOUNTAINS AS WELL AS THE INTERSTATE 40 CORRIDOR WITHIN TORRANCE AND GUADALUPE COUNTIES. WINDS SHOULD GRADUALLY WEAKEN BY MID-EVENING ACROSS MUCH OF THE AREA AS THE UPPER LOW RESPONSIBLE FOR THE GUSTY CONDITIONS DEPARTS THE REGION. HOWEVER...WINDY CONDITIONS MAY PERSIST ACROSS THE NORTHEAST INTO THE LATE EVENING. THERE IS A CHANCE THAT BREEZY TO WINDY CONDITIONS WILL PERSIST NEAR CLINES CORNERS THROUGH THE OVERNIGHT HOURS AS WELL. NMZ521>523-529-532-533-090300- /O.CON.KABQ.HW.W.0002.000000T0000Z-100309T0300Z/ SANDIA/MANZANO MOUNTAINS-ESTANCIA VALLEY-CENTRAL HIGHLANDS- NORTHEAST HIGHLANDS-EASTERN SAN MIGUEL COUNTY-GUADALUPE COUNTY- 1151 AM MST MON MAR 8 2010 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING ACROSS EAST CENTRAL NEW MEXICO. * WINDS...WEST 35 TO 45 MPH WITH FREQUENT GUSTS UP TO 60 MPH. * TIMING...WIND SPEEDS WILL PEAK IN STRENGTH LATE THIS AFTERNOON AND EARLY EVENING BEFORE WEAKENING AFTER 8 PM. BREEZY TO WINDY CONDITIONS ARE POSSIBLE THROUGH THE OVERNIGHT HOURS NEAR CLINES CORNERS. * VISIBILITY...WIDESPREAD AREAS OF REDUCED VISIBILITIES IN BLOWING DUST ARE NOT ANTICIPATED DUE TO RECENT PRECIPITATION. * LOCAL IMPACTS...STRONG CROSSWINDS ON NORTH TO SOUTH ORIENTED ROADS WILL IMPACT TRAVEL...ESPECIALLY HIGH PROFILE VEHICLES. MAJOR ROUTES THAT WILL BE IMPACTED BY THE STRONG WINDS INCLUDE HIGHWAY 285 FROM VAUGHN TO CLINES CORNERS...INTERSTATE 40 FROM TIJERAS TO SANTA ROSA AND HIGHWAY 41 NEAR WILLARD TO STANLEY. PRECAUTIONARY/PREPAREDNESS ACTIONS... REMEMBER...A HIGH WIND WARNING MEANS DAMAGING WINDS ARE IMMINENT OR HIGHLY LIKELY. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ NMZ528-530-531-090300- /O.EXB.KABQ.WI.Y.0006.000000T0000Z-100309T0600Z/ FAR NORTHEAST HIGHLANDS-UNION COUNTY-HARDING COUNTY- 1151 AM MST MON MAR 8 2010 ...WIND ADVISORY IN EFFECT UNTIL 11 PM MST THIS EVENING... THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 11 PM MST THIS EVENING FOR PORTIONS OF NORTHEAST NEW MEXICO. * WINDS...WEST 25 TO 35 MPH WITH GUSTS UP TO 50 MPH BECOMING NORTHWEST THIS EVENING. * TIMING...WIND SPEEDS WILL PEAK IN STRENGTH ACROSS THE FAR NORTHEAST HIGHLANDS AND HARDING COUNTY LATE THIS AFTERNOON AND EARLY EVENING. ACROSS UNION COUNTY...PEAK WINDS ARE EXPECTED BETWEEN 6 AND 10 PM. WINDS WILL DECREASE IN SPEED THEREAFTER. * VISIBILITY...WIDESPREAD AREAS OF REDUCED VISIBILITIES IN BLOWING DUST ARE NOT ANTICIPATED DUE TO RECENT PRECIPITATION. * LOCAL IMPACTS...STRONG CROSSWINDS ON NORTH TO SOUTH ORIENTED ROADS WILL IMPACT TRAVEL...ESPECIALLY HIGH PROFILE VEHICLES. MAJOR ROUTES THAT MAY BE IMPACTED INCLUDE INTERSTATE 25 BETWEEN RATON AND VALMORA AND HIGHWAY 402 SOUTH OF CLAYTON. PRECAUTIONARY/PREPAREDNESS ACTIONS... MOTORISTS SHOULD EXERCISE CAUTION WHILE TRAVELLING. SUDDEN GUSTS OF WIND MAY CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. EXTRA ATTENTION SHOULD BE GIVEN TO CROSS WINDS. && $$ NMZ524>526-534>540-090300- /O.CON.KABQ.WI.Y.0006.000000T0000Z-100309T0300Z/ SOUTH CENTRAL HIGHLANDS-UPPER TULAROSA VALLEY- SOUTH CENTRAL MOUNTAINS-QUAY COUNTY-CURRY COUNTY-ROOSEVELT COUNTY- DE BACA COUNTY-CHAVES COUNTY PLAINS-EASTERN LINCOLN COUNTY- SOUTHWEST CHAVES COUNTY- 1151 AM MST MON MAR 8 2010 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING FOR SOUTH CENTRAL AND SOUTHEASTERN NEW MEXICO. * WINDS...WEST 30 TO 40 MPH WITH FREQUENT GUSTS UP TO 55 MPH. * TIMING...WIND SPEEDS WILL PEAK IN STRENGTH LATE THIS AFTERNOON AND EARLY EVENING BEFORE WEAKENING AFTER 8 PM. * VISIBILITY...WIDESPREAD AREAS OF REDUCED VISIBILITIES IN BLOWING DUST ARE NOT ANTICIPATED DUE TO RECENT PRECIPITATION. * LOCAL IMPACTS...STRONG CROSSWINDS ON NORTH TO SOUTH ORIENTED ROADS WILL IMPACT TRAVEL...ESPECIALLY HIGH PROFILE VEHICLES. MAJOR ROUTES THAT WILL BE IMPACTED BY THE STRONG WINDS INCLUDE HIGHWAY 60 FROM CLOVIS TO YESO...HIGHWAY 206 FROM MILNESAND TO PORTALES AS WELL AS PORTIONS OF INTERSTATE 40 IN QUAY COUNTY. PRECAUTIONARY/PREPAREDNESS ACTIONS... MOTORISTS SHOULD EXERCISE CAUTION WHILE TRAVELLING. SUDDEN GUSTS OF WIND MAY CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. EXTRA ATTENTION SHOULD BE GIVEN TO CROSS WINDS. && $$ 34
790 WWUS75 KABQ 090257 NPWABQ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ALBUQUERQUE NM 757 PM MST MON MAR 8 2010 ...WINDY CONDITIONS TO PERSIST THIS EVENING ACROSS THE CENTRAL HIGHLANDS...NORTHEAST HIGHLANDS AND INTO THE NORTHEASTERN PLAINS... .WINDY CONDITIONS WILL LINGER IS SOME AREAS OF NEW MEXICO AS THE UPPER LEVEL LOW PRESSURE SYSTEM SWEEPS OVER THE NORTHEASTERN CORNER OF THE STATE. WHILE MANY AREAS IN THE EAST CENTRAL TO SOUTHEASTERN PLAINS WILL CONTINUE TO SEE DECREASING WIND SPEEDS...THE WINDS ARE EXPECTED TO STRENGTHEN IN THE NORTHEASTERN PLAINS AS THE SURFACE LOW PUSHES FARTHER EAST. AREAS IN THE CENTRAL MOUNTAINS...CENTRAL HIGHLANDS...AND INTO THE NORTHEASTERN HIGHLANDS WILL ALSO REMAIN WINDY THROUGH THE LATE EVENING. NMZ521-523-529-090600- /O.EXP.KABQ.HW.W.0002.000000T0000Z-100309T0300Z/ /O.EXB.KABQ.WI.Y.0006.100309T0300Z-100309T0600Z/ SANDIA/MANZANO MOUNTAINS-CENTRAL HIGHLANDS-NORTHEAST HIGHLANDS- 757 PM MST MON MAR 8 2010 ...WIND ADVISORY IN EFFECT UNTIL 11 PM MST THIS EVENING... ...HIGH WIND WARNING IS NO LONGER IN EFFECT... THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 11 PM MST THIS EVENING. THE HIGH WIND WARNING IS NO LONGER IN EFFECT. * WINDS...WEST 25 TO 35 MPH WITH OCCASIONAL GUSTS UP TO 50 MPH. * TIMING...WINDS WILL REMAIN STRONG THROUGH THE LATE EVENING...GRADUALLY DECREASING IN SPEED BY MIDNIGHT AND INTO THE EARLY MORNING HOURS. * VISIBILITY...REDUCED VISIBILITIES ARE NOT ANTICIPATED. * LOCAL IMPACTS...STRONG CROSSWINDS ON NORTH TO SOUTH ORIENTED ROADS WILL IMPACT TRAVEL...ESPECIALLY HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... MOTORISTS SHOULD EXERCISE CAUTION WHILE TRAVELLING. SUDDEN GUSTS OF WIND MAY CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. EXTRA ATTENTION SHOULD BE GIVEN TO CROSS WINDS. && $$ NMZ522-532-533-090400- /O.EXP.KABQ.HW.W.0002.000000T0000Z-100309T0300Z/ ESTANCIA VALLEY-EASTERN SAN MIGUEL COUNTY-GUADALUPE COUNTY- 757 PM MST MON MAR 8 2010 ...HIGH WIND WARNING WILL EXPIRE AT 8 PM MST THIS EVENING... THE HIGH WIND WARNING WILL EXPIRE AT 8 PM MST THIS EVENING. WINDS WILL CONTINUE TO DECREASE IN SPEED THROUGH THE NEXT COUPLE OF HOURS. $$ NMZ524>526-534>540-090400- /O.EXP.KABQ.WI.Y.0006.000000T0000Z-100309T0300Z/ SOUTH CENTRAL HIGHLANDS-UPPER TULAROSA VALLEY- SOUTH CENTRAL MOUNTAINS-QUAY COUNTY-CURRY COUNTY-ROOSEVELT COUNTY- DE BACA COUNTY-CHAVES COUNTY PLAINS-EASTERN LINCOLN COUNTY- SOUTHWEST CHAVES COUNTY- 757 PM MST MON MAR 8 2010 ...WIND ADVISORY WILL EXPIRE AT 8 PM MST THIS EVENING... THE WIND ADVISORY WILL EXPIRE AT 8 PM MST THIS EVENING. WINDS WILL CONTINUE TO DECREASE IN SPEED THROUGH THE NEXT COUPLE OF HOURS. $$ NMZ528-530-531-090600- /O.CON.KABQ.WI.Y.0006.000000T0000Z-100309T0600Z/ FAR NORTHEAST HIGHLANDS-UNION COUNTY-HARDING COUNTY- 757 PM MST MON MAR 8 2010 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM MST THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM MST THIS EVENING. * WINDS...WEST NORTHWEST 25 TO 35 MPH WITH GUSTS UP TO 45 MPH. * TIMING...WIND SPEEDS WILL REMAIN STRONG ACROSS THE FAR NORTHEAST HIGHLANDS AND HARDING COUNTY THROUGH THE LATE EVENING. ACROSS UNION COUNTY...PEAK WINDS ARE EXPECTED BETWEEN 8 AND 11 PM. WINDS WILL DECREASE IN SPEED THEREAFTER. * VISIBILITY...REDUCED VISIBILITIES ARE NOT ANTICIPATED. * LOCAL IMPACTS...STRONG CROSSWINDS ON NORTH TO SOUTH ORIENTED ROADS WILL IMPACT TRAVEL...ESPECIALLY HIGH PROFILE VEHICLES. MAJOR ROUTES THAT MAY BE IMPACTED INCLUDE INTERSTATE 25 BETWEEN RATON AND VALMORA AND HIGHWAY 402 SOUTH OF CLAYTON. PRECAUTIONARY/PREPAREDNESS ACTIONS... MOTORISTS SHOULD EXERCISE CAUTION WHILE TRAVELLING. SUDDEN GUSTS OF WIND MAY CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. EXTRA ATTENTION SHOULD BE GIVEN TO CROSS WINDS. && $$
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this high wind warning went out at Mar 8, 3:35 AM MST, 1 hour 24 minutes earlier.
Area forecast discussion, Mar 8, 3:35 AM MST, 1 hour 24 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBUQUERQUE NM 335 AM MST MON MAR 8 2010 ...EXPECT A TRANSITION TO MOUNTAIN SNOWS AND STRONG WINDS TODAY... .DISCUSSION... POTENT UPPER LEVEL STORM SYSTEM WILL TRACK OVER NEW MEXICO TODAY... LEADING TO DEPARTING THUNDERSTORMS IN THE EAST...RAIN/MOUNTAIN SNOW SHOWERS AS WELL AS STRONG GUSTY WINDS GENERALLY ALONG AND SOUTH OF THE INTERSTATE 40 CORRIDOR. UPPER LOW IS CURRENTLY TRACKING THROUGH CENTRAL ARIZONA EARLY THIS MORNING...WITH A BROAD REGION OF LARGE SCALE ASCENT AND MID-LEVEL FRONTOGENETICAL FORCING IMPACTING NM. IT APPEARS PER THE BLENDED AMSU/SSMI SATELLITE IMAGERY THAT THE NRN/NE PORTIONS OF THE CWA CONTINUE TO ENJOY 200 PCT OF NORMAL PRECIPITABLE WATER VALUES. THIS WILL SUPPORT A CONTINUATION OF MODERATE TO HEAVY RAINFALL OVER THE NE/EC PLAINS THRU 14-17Z. COLD AIR ADVECTION IS ON THE INCREASE AT THIS HOUR...LEADING TO FALLING SNOW LEVELS. AS THE UPPER LOW MIGRATES ACROSS THE STATE...MOST AREAS CAN EXPECT SHOWERY ACTIVITY...WHICH WILL LIMIT THE QPF FACTOR. THE EXCEPTION WILL BE IN THE SANGRE DE CRISTOS AND NE PLAINS AS A DEFORMATION ZONES DEVELOPS. WARNING LEVEL SNOWS ARE STILL LIKELY OVER THE HIGHER TERRAIN...THUS WILL NOT ADJUST WINTER WEATHER HIGHLIGHTS. AS THE UPPER LOW EJECTS THE NE PLAINS THIS AFTERNOON...EXPECT A STRONG 700MB JET TO DEVELOP IN ITS WAKE ALONG A LINE FROM THE SRN SANGRE DE CRISTO MOUNTAINS TO THE EAST CENTRAL PLAINS...WHERE SPEEDS COULD APPROACH 60KTS. APPEARS SOME OF THIS MOMENTUM WILL TRANSLATE TO THE SFC. THERE IS RELATIVELY GOOD CONFIDENCE OF HIGH WIND WARNING SPEEDS FOR AT LEAST A FEW HOURS DURING THE AFTERNOON AND EARLY EVENING...MAINLY FROM KLVS TO KCQC... EASTWARD TO SANTA ROSA. STILL UNCERTAIN WHETHER THE SOUTH CENTRAL MOUNTAINS AND THE ERN ZONES WILL SUSTAIN WARNING LEVEL SPEEDS FOR A SUSTAINABLE AMOUNT OF TIME. THE DAY SHIFT WILL NEED TO MONITOR AND UPGRADE IF NECESSARY. IN ADDITION...WIND SPEEDS COULD REMAIN IN THE ADVISORY CATEGORY PAST 06Z/TUE FOR LOCALES NEAR CLINES CORNERS. A PARADE OF UPPER LEVEL SYSTEMS WILL CONTINUE THROUGH THE WORK WEEK AS A LONG WAVE TROUGH MEANDERS OVER THE ROCKIES AND GREAT PLAINS. IT APPEARS THE SECOND DISTURBANCE WILL QUICKLY CHASE THE CURRENT STORM AS IT STARTS TO IMPACT WRN NEW MEXICO BY TUESDAY AFTERNOON. THERE IS STILL MODEL INCONSISTENCIES WITH RESPECT TO ITS TRACK...STRENGTH AND TIMING AS IT TRAVERSES THE STATE TUESDAY NIGHT. THIS STORM WILL NOT HAVE AS MUCH MOISTURE TO WORK WITH...HOWEVER IT WILL HAVE COLDER AIR AROUND -6 TO -11C AT 700MB. ONGOING FORECAST IN GOOD SHAPE BUT WILL NUDGE TO A BLEND OF THE GFS/ECMWF AS THEY ARE THE MOST CONSISTENT TO THE GFS ENSEMBLE PACKAGE. STORM NUMBER THREE WILL DIVE SOUTHEAST FROM THE PACIFIC NORTHWEST... ARRIVING AROUND THE WED NIGHT TIME FRAME. NOT TO SOUND LIKE A BROKEN RECORD...THERE IS STILL HIGH INCONSISTENCY WITH THE FORECAST MODELS... BUT IT APPEARS THIS WAVE COULD BE WEAKER IN NATURE. INHERITED GRIDS ARE SIDING WITH THE GFS AND SEE NO COMPELLING REASON TO DETER ATTM. BEYOND THE THURS PERIOD...THE GFS AND ECMWF HAVE COMPLETELY OPPOSITE IDEAS ON HOW FAST TO EJECT THE AFOREMENTIONED LONG WAVE TROUGH. STAY TUNED...DPORTER && .AVIATION... THE CENTER OF AN UPPER LEVEL LOW PRESSURE SYSTEM WILL CROSS FROM EAST CENTRAL AZ THIS MORNING TO THE OK PANHANDLE BY THIS EVENING. WIDESPREAD IFR AND MVFR CONDITIONS IN PRECIPITATION AND/OR FOG CAN BE EXPECTED THROUGHOUT THE MORNING IN THE VICINITY OF NEW MEXICOS NORTHERN MOUNTAINS...ACROSS THE EASTERN PLAINS AND OVER THE SOUTHWEST MOUNTAINS. THE NM SNOW LEVEL WILL VARY AROUND 6300 FEET THIS MORNING BEFORE LIFTING TO BETWEEN 6500 AND 7000 FEET THIS AFTERNOON. AS THE LOW BEGINS TO EXIT NORTHEASTWARD THIS AFTERNOON... COVERAGE AND INTENSITY OF PRECIPITATION WILL GRADUALLY DECREASE ACROSS WESTERN AND SOUTHERN PARTS OF THE FORECAST AREA...BUT ISOLATED TO SCATTERED SHOWERS WILL CONTINUE. FARTHER NORTH AND EAST STEADIER PRECIPITATION WITH CONSISTENT MVFR AND IFR CONDITIONS WILL CONTINUE THROUGH LATE AFTERNOON AND INTO THE EVENING. THE MAIN THREAT FOR THUNDERSTORMS WILL BE THIS MORNING IN NORTHEAST NEW MEXICO...AS THE CONVECTIVE BAND CURRENTLY OVER THAT AREA GRADUALLY EXITS NORTHEASTWARD. HOWEVER...WITH THE CROSSING OF THE UPPER LEVEL LOW PRESSURE SYSTEM THIS AFTERNOON...ISOLATED THUNDERSTORMS WILL LIKELY REDEVELOP AREAWIDE...AND SOME OF THEM MAY BE EMBEDDED IN BROADER AREAS OF RAIN/SNOW OR RAIN/SNOW SHOWERS. THUNDERSTORM TOPS SHOULD REACH 25 TO 35K FEET. ALSO THIS AFTERNOON...STRONG WESTERLY SURFACE WINDS WILL DEVELOP AS A 700 MB WIND SPEED MAXIMUM CROSSES THE STATE. THE STRONGEST WINDS WILL BE FOUND ALONG AND EAST OF THE CENTRAL MOUNTAINS TO AROUND SANTA ROSA AND CONCHAS LAKE...WHERE WIND GUSTS MAY EXCEED 50 KTS AT TIMES. THE STRONG WINDS WILL PERSIST INTO THE EVENING...ALTHOUGH SPEEDS SHOULD DROP 10 TO 15 KTS AFTER SUNSET. TONIGHT...ISOLATED RAIN AND SNOW SHOWERS WILL LINGER ACROSS NORTHERN NEW MEXICO AND THESE WILL PRODUCE PERIODS OF MVFR AND IFR CONDITIONS MAINLY NORTH OF I-40. FARTHER SOUTH DRY WEATHER IS EXPECTED. NEXT AVIATION DISCUSSION SCHEDULED FOR 22Z. 44 && .FIRE WEATHER... UPPER LOW CENTERED OVER EAST CENTRAL ARIZONA THIS MORNING WILL TRACK EAST AND NORTHEASTWARD INTO THE OK PANHANDLE BY THIS EVENING. WETTING PRECIPITATION WILL CONTINUE IN MANY AREAS THROUGH THE MORNING...BEFORE GRADUALLY DECREASING IN COVERAGE AND INTENSITY ACROSS WESTERN AND SOUTHERN PARTS OF THE FORECAST AREA THIS AFTERNOON. HOWEVER...STEADY PRECIPITATION WILL CONTINUE ACROSS THE NORTHERN MOUNTAINS AND NORTHEAST PLAINS THROUGH TODAY AND INTO THE EVENING. THE SNOW LEVEL WILL LIFT FROM AROUND 6300 FEET THIS MORNING TO BETWEEN 6500 AND 7000 FEET THIS AFTERNOON...BEFORE DROPPING TO AROUND 5500 FEET TONIGHT. ADDITIONAL SNOW ACCUMULATION IS EXPECTED IN THE VICINITY OF THE NORTHERN MOUNTAINS TODAY AND THIS EVENING...WITH THE HEAVIEST ACCUMULATIONS IN THE SANGRES. THE MAIN THREAT FOR THUNDERSTORMS WILL BE THIS MORNING IN NORTHEAST NEW MEXICO...AS THE CONVECTIVE BAND CURRENTLY OVER THAT AREA GRADUALLY EXITS NORTHEASTWARD. HOWEVER...WITH THE CROSSING OF THE UPPER LEVEL LOW PRESSURE SYSTEM THIS AFTERNOON...ISOLATED THUNDERSTORMS WILL PROBABLY REDEVELOP AREAWIDE. ADDITIONALLY...WEST WINDS WILL BECOME STRONG THIS AFTERNOON AND LINGER INTO THIS EVENING IN MANY AREAS. THE STRONGEST WINDS WILL BE FOUND ALONG AND EAST OF THE CENTRAL MOUNTAIN CHAIN WHERE GUSTS TO 50 MPH WILL BE COMMON. GUSTS SHOULD REACH 60 MPH FROM THE SANDIAS AND MANZANOS EASTWARD/NORTHEASTWARD TO CLINES CORNERS...SANTA ROSA...CONCHAS LAKE AND LAS VEGAS. BREEZY TO WINDY CONDITIONS WILL PERSIST IN THE EAST THROUGH LATE TONIGHT. JUST AS PRECIPITATION ENDS IN EASTERN NEW MEXICO ON TUESDAY...IT WILL RAMP UP AGAIN IN THE WEST AS TWO MORE UPPER LEVEL LOW PRESSURE SYSTEMS APPROACH FROM THE NORTHWEST. THE SECOND SYSTEM WILL CROSS NEAR OR A LITTLE SOUTH OF THE I-40 CORRIDOR TUESDAY NIGHT BEFORE PASSING INTO TX ON WEDNESDAY MORNING. THE THIRD UPPER LOW LOOKS A BIT WEAKER...AND IT WILL CROSS SOUTHERN NM FROM THE NORTHWEST LATE WEDNESDAY INTO THURSDAY. THIS WILL KEEP MID WEEK WEATHER UNSETTLED WITH A BETTER CHANCE FOR SNOW AT LOWER ELEVATIONS BECAUSE THE SYSTEMS CROSSING FROM THE NORTHWEST WILL BE COLDER. SIGNIFICANT ADDITIONAL SNOW ACCUMULATIONS WILL AGAIN BE POSSIBLE ACROSS THE HIGH TERRAIN. MEANWHILE...BREEZY TO WINDY CONDITIONS MAY PERSIST ACROSS SOUTHERN AND EASTERN PARTS OF THE FIRE WEATHER FORECAST AREA TUESDAY...TUESDAY NIGHT AND WEDNESDAY. MODELS INDICATE AN UPPER LEVEL RIDGE OF HIGH PRESSURE WILL BUILD OVER THE WESTERN US AND NM LATE THIS WEEK AND INTO SATURDAY WITH DRIER AND WARMER WEATHER. HOWEVER...ANOTHER STORM SYSTEM MAY CROSS FROM THE NORTHWEST LATER IN THE WEEKEND WITH MORE PRECIPITATION. 44 && .PRELIMINARY POINT TEMPS/POPS... FARMINGTON...................... 46 31 47 29 / 40 5 30 30 DULCE........................... 40 26 43 21 / 60 30 30 30 CUBA............................ 41 25 45 21 / 60 30 20 50 GALLUP.......................... 43 26 44 24 / 40 10 40 50 EL MORRO........................ 42 25 45 22 / 40 10 30 50 GRANTS.......................... 44 27 48 24 / 40 5 20 50 QUEMADO......................... 43 25 49 21 / 40 0 20 50 GLENWOOD........................ 48 29 54 27 / 60 5 30 40 CHAMA........................... 38 21 41 19 / 70 40 30 30 LOS ALAMOS...................... 41 27 46 24 / 50 20 10 40 PECOS........................... 40 26 46 24 / 60 30 5 40 CERRO/QUESTA.................... 40 19 43 18 / 60 40 10 30 RED RIVER....................... 34 19 39 19 / 80 60 10 30 ANGEL FIRE...................... 37 19 40 16 / 80 50 10 30 TAOS............................ 41 25 46 22 / 60 40 10 30 ESPANOLA........................ 49 28 53 28 / 50 20 5 30 SANTA FE........................ 41 27 48 23 / 60 20 10 40 SANTA FE AIRPORT................ 44 29 50 26 / 60 20 10 40 ALBUQUERQUE FOOTHILLS........... 48 30 55 31 / 50 5 10 50 ALBUQUERQUE HEIGHTS............. 50 32 56 32 / 40 5 5 40 ALBUQUERQUE VALLEY.............. 51 28 57 26 / 40 5 5 40 ALBUQUERQUE WEST MESA........... 49 30 56 28 / 40 5 10 40 LOS LUNAS....................... 52 29 57 28 / 30 5 5 40 RIO RANCHO...................... 50 30 56 30 / 40 5 5 40 SOCORRO......................... 54 32 59 33 / 30 0 5 30 SANDIA PARK/CEDAR CREST......... 44 24 45 25 / 50 10 10 50 MORIARTY/ESTANCIA............... 46 32 52 28 / 40 10 5 30 CLINES CORNERS.................. 44 28 49 23 / 50 10 5 40 GRAN QUIVIRA.................... 49 29 52 28 / 50 5 5 30 CARRIZOZO....................... 52 31 57 29 / 40 0 0 30 RUIDOSO......................... 44 30 49 27 / 30 5 0 40 CAPULIN......................... 44 26 50 22 / 80 60 5 30 RATON........................... 48 27 56 23 / 70 50 5 30 LAS VEGAS....................... 45 30 51 22 / 50 20 5 30 CLAYTON......................... 53 35 57 32 / 90 40 5 20 ROY............................. 49 32 56 30 / 60 20 5 20 CONCHAS......................... 57 33 63 33 / 40 10 5 10 SANTA ROSA...................... 54 34 60 32 / 30 5 5 20 TUCUMCARI....................... 57 35 64 31 / 60 10 5 10 CLOVIS.......................... 56 34 62 33 / 50 5 0 10 PORTALES........................ 58 34 63 32 / 40 5 0 10 FORT SUMNER..................... 56 35 64 33 / 30 0 0 10 ROSWELL......................... 62 36 67 34 / 10 0 0 10 PICACHO......................... 56 36 61 33 / 20 0 0 20 ELK............................. 51 32 57 30 / 20 0 0 20 && .ABQ WATCHES/WARNINGS/ADVISORIES... WINTER STORM WARNING UNTIL MIDNIGHT MST TONIGHT FOR THE FOLLOWING ZONES...NMZ512>515-527. WINTER WEATHER ADVISORY UNTIL MIDNIGHT MST TONIGHT FOR THE FOLLOWING ZONES...NMZ510-511. HIGH WIND WARNING FROM 11 AM THIS MORNING TO 8 PM MST THIS EVENING FOR THE FOLLOWING ZONES...NMZ521>523-529-532-533. WIND ADVISORY FROM 11 AM THIS MORNING TO 8 PM MST THIS EVENING FOR THE FOLLOWING ZONES...NMZ524>526-534>540. && 46/44
Hazardous weather outlook, Mar 7, 5:25 AM MST, 23 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBUQUERQUE NM 525 AM MST SUN MAR 7 2010 NMZ501>540-081300- NORTHWEST PLATEAU-CHUSKA MOUNTAINS-FAR NORTHWEST HIGHLANDS- NORTHWEST HIGHLANDS-WEST CENTRAL PLATEAU-WEST CENTRAL MOUNTAINS- WEST CENTRAL HIGHLANDS-SOUTHWEST MOUNTAINS- SAN FRANCISCO RIVER VALLEY-SAN JUAN MOUNTAINS-JEMEZ MOUNTAINS- WEST SLOPES SANGRE DE CRISTO MOUNTAINS- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET/RED RIVER- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET- EAST SLOPES SANGRE DE CRISTO MOUNTAINS-UPPER RIO GRANDE VALLEY- LOWER CHAMA RIVER VALLEY-SANTA FE METRO AREA-ALBUQUERQUE METRO AREA- LOWER RIO GRANDE VALLEY-SANDIA/MANZANO MOUNTAINS-ESTANCIA VALLEY- CENTRAL HIGHLANDS-SOUTH CENTRAL HIGHLANDS-UPPER TULAROSA VALLEY- SOUTH CENTRAL MOUNTAINS-RATON RIDGE/JOHNSON MESA- FAR NORTHEAST HIGHLANDS-NORTHEAST HIGHLANDS-UNION COUNTY- HARDING COUNTY-EASTERN SAN MIGUEL COUNTY-GUADALUPE COUNTY- QUAY COUNTY-CURRY COUNTY-ROOSEVELT COUNTY-DE BACA COUNTY- CHAVES COUNTY PLAINS-EASTERN LINCOLN COUNTY-SOUTHWEST CHAVES COUNTY- 525 AM MST SUN MAR 7 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL NEW MEXICO. .DAY ONE...TODAY AND TONIGHT AN UPPER LEVEL STORM WILL IMPACT NEW MEXICO STARTING THIS EVENING THROUGH MONDAY EVENING. MODERATE TO HEAVY SNOWFALL CAN BE EXPECTED WITHIN THE NORTHERN MOUNTAINS OF NEW MEXICO...WHERE A WINTER STORM WATCH HAS BEEN POSTED. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THE AFOREMENTIONED UPPER LEVEL STORM WILL CONTINUE TO TRACK ACROSS NEW MEXICO ON MONDAY. MODERATE TO HEAVY SNOWFALL SHOULD IMPACT THE NORTHERN MOUNTAINS OF NEW MEXICO STARTING EARLY MONDAY MORNING AND PERSISTING THROUGH THE AFTERNOON BEFORE DIMINISHING BY EVENING. THE HIGHER TERRAIN ABOVE 8000 FEET MAY ACCUMULATE MORE THAN 8 INCHES OF SNOW...WITH LESSER AMOUNTS ACROSS THE ADJACENT LOWLANDS AS WELL AS THE SOUTHWEST AND SOUTH CENTRAL MOUNTAINS. THERE IS A SMALL THREAT FOR SEVERE WEATHER EARLY MONDAY MORNING AS THE UPPER LEVEL STORM INTERACTS WITH A SURFACE DRYLINE OVER THE FAR EASTERN PLAINS. SMALL HAIL UP TO THREE-QUARTERS OF AN INCH AS WELL AS GUSTY WINDS UP TO 50 MPH ARE POSSIBLE WITH THE STRONGER STORMS... MAINLY OVER THE SOUTHEAST PLAINS. WEST WINDS OF 25 TO 35 MPH WITH GUSTS UP TO 50 MPH ARE POSSIBLE ON MONDAY AFTERNOON IN THE WAKE OF THE UPPER LEVEL SYSTEM. THE THREAT WILL BE ALONG AND SOUTH OF INTERSTATE 40. MODERATE SNOW ACCUMULATIONS ARE POSSIBLE ACROSS THE HIGHER TERRAIN OF NORTHERN AND CENTRAL NEW MEXICO TUESDAY NIGHT INTO WEDNESDAY AS ANOTHER UPPER LEVEL DISTURBANCE PASSES THROUGH THE AREA. THIS STORM MAY ALSO BRING WINDY CONDITIONS TO THE I-40 CORRIDOR ALONG AND EAST OF THE CENTRAL MOUNTAIN CHAIN FOR WEDNESDAY AFTERNOON. WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS... WATCHES AND WARNINGS FOR PLANNING PURPOSES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED STARTING THIS EVENING THROUGH MONDAY EVENING FOR SNOW REPORTS...ESPECIALLY IN THE HIGH TERRAIN. IN ADDITION...SPOTTERS MAY BE REQUIRED FOR SEVERE WEATHER ACROSS THE SOUTHEAST PLAINS OF NEW MEXICO EARLY MONDAY MORNING. DPORTER
In the hours before
Special weather statement, Mar 7, 11:05 PM MST, 5 hours 54 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 1105 PM MST SUN MAR 7 2010 NMZ529-532-533-080630- EASTERN SAN MIGUEL COUNTY-GUADALUPE COUNTY-NORTHEAST HIGHLANDS- 1105 PM MST SUN MAR 7 2010 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN SAN MIGUEL AND CENTRAL GUADALUPE COUNTIES THROUGH 1130 PM MST... AT 1100 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS NEAR SANTA ROSA LAKE STATE PARK...OR ABOUT 7 MILES NORTHEAST OF SANTA ROSA...MOVING NORTH AT 40 MPH. HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN. AREAS AFFECTED BY THIS STORM INCLUDE...MAINLY RURAL AREAS OF NORTHERN GUADALUPE AND SOUTHERN SAN MIGUEL COUNTIES. HOWERVER...SECTIONS OF INTERSTATE 40 CAN EXPECT HEAVY DOWNPOURS...SMALL HAIL...AND GUSTY WINDS...PARTICULARLY BETWEEN MILE MARKERS 255 AND 285. MOTORISTS CAN EXPECT BRIEF...BUT SUDDEN CHANGES IN VISIBILITY AND PONDING OF WATER ON THE HIGHWAYS AS THIS STORM MOVES THROUGH THE AREA. LAT...LON 3543 10483 3535 10431 3478 10452 3482 10488 TIME...MOT...LOC 0604Z 189DEG 35KT 3507 10461 SHOEMAKE
The office that day
Everything else NWS Albuquerque, NM issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 7, 6:07 PM MST | Special Weather Statement | ABQ | De Baca | 23 min |
| Mar 7, 6:32 PM MST | Special Weather Statement | ABQ | De Baca | 28 min |
| Mar 7, 6:47 PM MST | Special Weather Statement | ABQ | Harding | 28 min |
| Mar 7, 7:03 PM MST | Special Weather Statement | ABQ | Chaves | 27 min |
| Mar 7, 7:18 PM MST | Severe Thunderstorm Warning | ABQ | Chaves | 42 min |
| Mar 7, 7:36 PM MST | Special Weather Statement | ABQ | De Baca | 24 min |
| Mar 7, 8:41 PM MST | Severe Thunderstorm Warning | ABQ | Chaves, Lincoln | 49 min |
| Mar 7, 9:03 PM MST | Special Weather Statement | ABQ | Lincoln | 27 min |
| Mar 7, 9:39 PM MST | Special Weather Statement | ABQ | De Baca | 36 min |
| Mar 7, 10:17 PM MST | Severe Thunderstorm Warning | ABQ | Chaves | 43 min |
| Mar 7, 10:37 PM MST | Special Weather Statement | ABQ | Santa Fe | 23 min |
| Mar 7, 11:05 PM MST | Special Weather Statement | ABQ | Guadalupe | 25 min |
| Mar 8, 4:59 AM MST | Wind Advisory | ABQ | 18 hr |
Nearby
High Wind Warnings in New Mexico, 2010Every high wind warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.